Alert archive / Alabama / Wind Advisories in 2014

Wind Advisory 5, NWS Huntsville, AL

March 11, 201411 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at Mar 11, 2014, 3:14 PM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Mar 12, 2014, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2014, 3:14 PM CDT (20:14 UTC)
In effect from
Mar 12, 2014, 10:00 AM CDT
Expired
Mar 12, 2014, 7:00 PM CDT
In force
9 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1539 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WWUS74 KHUN 112014
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
314 PM CDT TUE MAR 11 2014

...A WIND ADVISORY IS IN EFFECT FOR NORTH ALABAMA AND PORTIONS OF 
SOUTHERN MIDDLE TENNESSEE FROM 10 AM UNTIL 4 PM ON WEDNESDAY...

A COLD FRONT WILL SWEEP THROUGH THE REGION ON WEDNESDAY MORNING. STRONG
NORTHWEST WINDS IN EXCESS OF 25 MPH WITH GUSTS AROUND 35 MPH...ARE
POSSIBLE FROM MID MORNING UNTIL MID AFTERNOON ACROSS THE AREA.

ALZ001>010-016-TNZ076-096-097-121000-
/O.NEW.KHUN.WI.Y.0005.140312T1500Z-140312T2100Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
314 PM CDT TUE MAR 11 2014

...WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 4 PM CDT WEDNESDAY. 

* TIMING AND AREAS AFFECTED...FROM 10 AM UNTIL 4 PM CDT FOR NORTH
  ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. 

* WINDS...SUSTAINED NORTHWEST WINDS AT 25 MPH WITH GUSTS TO 35 MPH.

* IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. UNSECURED OBJECTS...LIKE PATIO FURNITURE AND
  TRASH CANS COULD BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

TT
3 follow-up statements
619 
WWUS74 KHUN 120821
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
321 AM CDT WED MAR 12 2014

...WINDY CONDITIONS EXPECTED TODAY WITH THE PASSAGE OF A COLD
FRONT...

.A COLD FRONT WILL SWEEP THROUGH THE REGION ON WEDNESDAY
MORNING. STRONG NORTHWEST WINDS IN EXCESS OF 25 MPH WITH GUSTS AROUND
35 MPH...ARE POSSIBLE FROM MID MORNING UNTIL WEDNESDAY EVENING.

ALZ001>010-016-TNZ076-096-097-122100-
/O.EXT.KHUN.WI.Y.0005.140312T1500Z-140313T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
321 AM CDT WED MAR 12 2014

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

* TIMING AND AREAS AFFECTED...FROM 10 AM UNTIL 7 PM CDT FOR NORTH
  ALABAMA AND SOUTHERN MIDDLE TENNESSEE.

* WINDS...SUSTAINED NORTHWEST WINDS OF 25 MPH WITH GUSTS TO 35 MPH.

* IMPACTS...USE EXTRA CAUTION AS DRIVING MAY BECOME
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED
  OBJECTS...LIKE PATIO FURNITURE AND TRASH CANS COULD BE BLOWN
  AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...ENSURE ALL LOOSE
OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH
CANS.

&&

$$
390 
WWUS74 KHUN 121758
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1258 PM CDT WED MAR 12 2014

ALZ001>010-016-TNZ076-096-097-130000-
/O.CON.KHUN.WI.Y.0005.000000T0000Z-140313T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
1258 PM CDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING AND AREAS AFFECTED...UNTIL 7 PM CDT FOR NORTH ALABAMA AND
  SOUTHERN MIDDLE TENNESSEE.

* WINDS...SUSTAINED NORTHWEST WINDS OF 25 MPH WITH GUSTS TO 35 
  MPH.

* IMPACTS...USE EXTRA CAUTION AS DRIVING MAY BECOME DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OBJECTS...LIKE 
  PATIO FURNITURE AND TRASH CANS COULD BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...ENSURE ALL
LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE
AND TRASH CANS.

&&

$$
815 
WWUS74 KHUN 122357
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
657 PM CDT WED MAR 12 2014

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

ALZ001>010-016-TNZ076-096-097-130100-
/O.EXP.KHUN.WI.Y.0005.000000T0000Z-140313T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
657 PM CDT WED MAR 12 2014

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

RECENT SURFACE OBSERVATIONS INDICATE THAT BOTH SUSTAINED WIND SPEEDS
AND GUSTS HAVE NOW FALLEN BELOW ADVISORY CRITERIA. THUS...ALTHOUGH
WINDS WILL REMAIN IN THE 10 TO 20 MPH RANGE THROUGH EARLY THURSDAY
MORNING...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT
7 PM CDT.

$$

70/DD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Mar 11, 12:31 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Mar 11, 12:31 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1231 PM CDT TUE MAR 11 2014

.UPDATE...
FOR 18Z TAFS

&&

.DISCUSSION...
/ISSUED 1007 AM CDT TUE MAR 11 2014/
ONE LAST WARM DAY HAS DAWNED ACROSS THE TENNESSEE VALLEY...BEFORE
COLD AIR RETURNS TOMORROW. AFTER MORNING LOWS THAT RANGED FROM THE
UPPER 30S TO MID 40S...TEMPS ARE QUICKLY CLIMBING INTO MID 50S TO
AROUND 60 DEGREES UNDER MOSTLY SUNNY SKIES. TWO SYSTEMS ARE POISED
UPSTREAM OF THE TN VALLEY AND ARE READY TO BRING INCREASING CLOUD AND
RAIN CHANCES TO THE REGION OVER THE NEXT 12 HOURS. A MID LVL
SHORTWAVE IS HELPING INDUCE A WEAK SFC LOW OVER THE N GULF AND
HELPING POOL MOISTURE NORTHWARD ALONG THE MS RIVER. SKIES ARE
BECOMING MOSTLY CLOUDY OVER THE ARK-LA-MISS AND SFC DEWPOINTS ARE
CLIMBING INTO THE MID 50S IN THAT AREA...WITH SHOWERS DEVELOPING
CLOSER TO NOLA. THE STRONGER SFC LOW IS ORGANIZING OVER KS/NEBRASKA
AND WILL GRADUALLY PHASE WITH THE GULF SYSTEM TO PRODUCE WIDESPREAD
PRECIP ACROSS THE EASTERN CONUS.

WHAT THIS MEANS FOR THE TN VALLEY THROUGH THE AFTERNOON: CLOUDS AND
SFC MOISTURE WILL GRADUALLY INCREASE THROUGH THE DAY AS THE GULF
SYSTEM BECOMES MORE ORGANIZED AND SHIFTS NORTHEAST. HAVE SLOWED THE
PACE OF CLOUD COVER INCREASES SLIGHTLY TO INDICATE MOSTLY CLOUDY
SKIES NOT ARRIVING IN THE S/SW CWA TIL AFTER 18Z. WITH CLOUDS
ARRIVING EARLIER IN THE WEST THAN EAST...HAVE MODIFIED TEMPS SLIGHTLY
TO ACCOUNT FOR LONGER INSOLATION IN THE NE. STRONGER WARM ADVECTION
IN THE WEST SHOULD HELP BALANCE THE IMPACTS OF CLOUD COVER IN THE
WEST...BUT OVERALL THIS SHOULD LEAD TO LESS OF A W/E GRADIENT IN HIGH
TEMPS THAN PREVIOUSLY INDICATED IN THE FCST.

CCC

&&

.AVIATION...
FOR 18Z TAFS...MID LVL CLOUDS WILL GRADUALLY INCREASE THROUGH THE
AFTN AHEAD OF AN APPROACHING SYSTEM...BUT CONDS WILL REMAIN VFR UNTIL
ARND 00Z. CIGS WILL LOWER AND RAIN CHCS WILL INCREASE
OVERNIGHT...WITH THE POTENTIAL FOR A FEW ISOLATED TSRA. MVFR CIGS
WILL QUICKLY DROP TO IFR OVERNIGHT AND COULD DROP BELOW 1KFT AT
TIMES. NEARING 12Z...WIND SPDS WILL SIGNIFICANTLY INCREASE...LEADING
TO LLWS AND THEN GUSTY SFC WINDS BY MORNING. A SHARP SHIFT FROM SW
WINDS TO NW WINDS WILL OCCUR AS A FRONT CROSSES THE TERMINALS BTWN
12Z AND THE END OF THE PERIOD. CIGS SHOULD IMPROVE BEHIND THE FRONT.

CCC

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 11, 12:36 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1236 PM CDT TUE MAR 11 2014

ALZ001>010-016-TNZ076-096-097-121200-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1236 PM CDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

AS SHOWERS SPREAD ACROSS THE TENNESSEE VALLEY TONIGHT AHEAD OF A COLD
FRONT...THERE WILL BE A SLIGHT CHANCE FOR A FEW EMBEDDED
THUNDERSTORMS. SOME OF THESE STORMS COULD PRODUCE OCCASIONAL
LIGHTNING AND GUSTY WINDS UP TO 30 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE SLIGHT CHANCE FOR THUNDERSTORMS WILL REMAIN INTO EARLY WEDNESDAY
MORNING...WITH JUST RAIN CHANCES CONTINUING THROUGH THE AFTERNOON.
AGAIN GUSTY WINDS UP TO 30 MPH AND OCCASIONAL LIGHTNING WILL BE
POSSIBLE WITH ANY MORNING THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

Nearby

Wind Advisories in Alabama, 2014Wind Advisories in Tennessee, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.